Discussions that mention daypro

Pain Management board


My orthopedic surgeon took me off Lyrica last week and put me on 600mg of Neurontin for nerve pain. So far, it's not too bad, (I am having some BT pain but it's not unbearable), but since I also have tendonitis pain from an unrelated injury, he started me on 600 mg, 2x of Daypro (aka Oxyprozin), a NSAID.

I feel a little better than I have in the past few weeks. My physical therapy is finally starting to help, and I think getting off the Lyrica has helped as well. I am still experiencing some general achy-ness and was wondering which of the OTC's I could take, like tylenol, ibuprofen, naproxen sodium, etc. to help with the pain I am still experiencing.

I am presently looking for a physiatrist, like was suggested, to help me get my pain under control amidst all the other health issues (and corresponding medications I take). I am just waiting until our insurance changes, which will be in a few weeks, hopefully (hubby has yet to find a new job and his current one ends on May 30.)

Thanks for any advice you can offer.

Blessings,
TexMom
Hey Tex, Due to the Daypro, I think Tylenol would be a better supplement for the pain. I don't know if you have ever had the stomach issues with anti-inflams, but I have to take them very sparingly, because I took so many back in the early days and they ruined my "gut". I now take prescription Nexium, because of the irritation that so many meds can cause, and it makes a huge difference.

As long as there are not high levels of the tylenol in any of your other meds, and you stay below the 3500 to 4000 mgs. of the tylenol per day, you should be fine.

I hope it helps some. Hugs, CMP/MM
Try Extra Strength Percogesic (it is ES Tylenol with an antihistamine that has some analgesic and muscle relaxent actions)

Dont take aspirin, ibuprofen or naproxen with Daypro
Thanks for the advice...I do appreciate it!

I'll look for the Percogesic and give it a try.

Does anyone remember Orudis? It was a prescription med that became OTC and now is prescription again. Its name is ketoprofen....Does anyone know why it went back to being a prescription med? I really liked it.

Tex

PS Cmpgirl, I have had some nausea with the Daypro but if I eat something it's not as bad. I think it's starting to improve as I get used to it.
With my insomnia, I probably wouldn't mind getting sleepier from the Tylenol PM, although when I tried it as the sole treatment for my sleep issues a few years ago, it didn't do anything for me. I just want to make sure I'm not taxing my liver too much.

The physical therapy I've been having for my tendonitis has both helped and hurt. It seems to be helping loosen up the tension, but after a session, I typically hurt pretty bad, way beyond what the Daypro can handle. I have another appointment with the OS the first week of June, and will talk to him about PM. If he doesn't take me seriously, then he gets kicked to the curb. I feel like I've been a very patient patient, and I am more than willing to find someone else to treat this pain if he isn't.

I am still experiencing some swelling in my feet and hands, although not nearly as bad as with the Lyrica. I probably will have to up the dosage on the Neurontin since my nerve pain is breaking through most days. It isn't as bad as it was prior to treatment, but I figure since I am on a low dosage, there is room to experiment with increases.

Thanks for the input, everyone!

Blessings,
Tex